Hail, Ashtabula
- When
- April 1, 6:49 PM EST
- Where
- Ashtabula County, Conneaut
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.950, -80.550
Penny size hail was observed.
Strong thunderstorms developed over Lake Erie and moved onshore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Strong thunderstorms developed over Lake Erie and moved onshore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 1, 6:05 PM EST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 705 PM EDT SUN APR 01 2007 .AVIATION (00Z-24Z)... COLD FRONT ABOUT TO MOVE INTO NWRN PA WITH ASSOCIATED CONVECTION WEAKENING AND ABOUT TO MOVE EAST OF THE AREA AS WELL. ACROSS THE NORTH CENTRAL COUNTIES OF OHIO THE DRY SLOT BEHIND THE FRONT HAS ALLOWED SKIES TO CLEAR. TO THE WEST VFR BKN-OVC CIGS AND SCT SHWRS ARE MOVING IN ASSOCIATED WITH THE UPPER LOW. EXPECT THESE CLOUDS AND SHOWERS TO SKIM THE AREA DURING THE NIGHT ALTHOUGH DO NOT XPC CONDS TO GO BELOW VFR. DRIER AIR WILL MOVE INTO THE AREA LATE TONIGHT AND MONDAY SO WL JUST GO WITH SCT CLOUDS MONDAY. WINDS WILL REMAIN GUSTY THROUGH THE NIGHT FROM THE SW. && .SHORT TERM (TONIGHT-WEDNESDAY)... WARM FRONT JUST EAST OF ERIE PA...WITH THE COLD FRONT NEAR A CLE TO COLUMBUS LINE. CLUSTERS/BROKEN LINES OF TSRA FROM SW PA INTO SRN KY ALONG PREFRONTAL TROUGH. A FEW TSRA DEVELOPING ALONG THE FRONTAL BOUNDARY...BUT SO DRY BEHIND FRONT AND TSRA SOUTH OF AREA SEEM TO BE CUTTING OFF LL MOISTURE...THAT TSRA HAVING A HARD TIME DEVELOPING. EXPECT SCATTERED THUNDERSTORMS ERN PORTION OF THE FORECAST AREA THIS EVENING RIGHT AHEAD OF THE FRONT. ENOUGH SHEAR AHEAD OF FRONT THAT AN ISOLATED DOWNBURST IS NOT OUT OF THE QUESTION. CURRENTLY SPC HAS THE EASTERN HALF OF THE FORECAST AREA IN SLIGHT RISK. SEEMS TO BE GREATER POTENTIAL SOUTH OF THE FORECAST AREA. UPPER LEVEL TROUGH NOW INTO CENTRAL GREAT LAKES WILL SWING ACROSS FORECAST AREA OVERNIGHT. THIS WILL KICK OFF SOME SCATTERED RAIN SHOWERS. AN ISOLATED TSRA IS NOT OUT OF THE QUESTION WITH THE STEEP LAPSE RATE. TROUGH WILL BE EAST OF AREA BY RUSH HOUR...THEN UNDER THE INFLUENCE OF SFC RIDGE REST OF MONDAY. BEST CHC OF TSRA WILL BE TUESDAY EVENING...AHEAD OF A STRONG ARCTIC FRONT. POTENTIAL DOES EXIST FOR SEVERE TSRA TUESDAY AFTERNOON/EVENING. MODELS IN GOOD AGREEMENT MOVING FRONT THROUGH AREA EARLY WEDNESDAY. EXPECT SCATTERED TSRA TO REACH TOL AREA LATE TUESDAY AFTERNOON...THEN MOVING ACROSS FORECAST AREA DURING THE EVENING HOURS. EXPECT FALLING TEMPS WEDNESDAY...AS FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. HIGH TEMP ON WEDNESDAY LIKELY BEFORE NOON. && .LONG TERM(WEDNESDAY NIGHT-SUNDAY)... NO MAJOR CHANGES TO EXTENDED... LITTLE CHANGE FROM YDY PATTERN WITH LARGE UPPER LOW ACROSS CENTRAL GREAT LAKES WEDNESDAY NIGHT...FINALLY DRIFTING INTO NEW ENGLAND SATURDAY. WITH 850 TEMPS DIPPING BELOW -10C POTENTIAL STILL EXISTS FOR SNOW...MAINLY ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA. NORMALLY NEED 1000-850MB THICKNESS VALUES BELOW 1295M TO SEE ALL SNOW...AND THE GFS HAS VALUES BELOW 1290 FOR MOST OF THE THU AND FRIDAY PERIOD SO KEEPING PCPN ALL SNOW SHOULD NOT BE A PROBLEM. LITTLE CHANGE FROM PREVIOUS EXTENDED FORECAST WITH BROAD AND DEEP CYCLONIC FLOW WITH A SERIES OF TROUGHS ROTATING ACROSS THE AREA AROUND THE UPPER LOW WILL KEEP SCATTERED SHOWERS ACROSS THE AREA THU INTO SATURDAY...ESPECIALLY WITH SOME INSTABILITY TYPE SHOWERS EXPECTED. DOUBT THERE WILL BE MUCH LAKE EFFECT WITH THE LAKE BEING SO COLD...BUT THE POTENTIAL CERTAINLY EXISTS FOR SOME LAKE ENHANCEMENT IN THE SNOWBELT. MODELS TRENDS END OF PERIOD ALL HINT AT RIDGE FINALLY BUILDING ACROSS THE OHIO VALLEY/GREAT LAKES MONDAY...WITH THE ECMWF BEING THE QUICKEST AND THE GFSLR BEING THE SLOWEST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...DJB LONG TERM...DJB AVIATION...TK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 508 AM EDT SUN APR 1 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-020915- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 508 AM EDT SUN APR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL BE IN THE AREA THIS AFTERNOON AND EVENING. IT IS POSSIBLE THAT A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE FORECAST AREA TUESDAY EVENING AND NIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. THIS FRONT WILL BRING IN PLENTY OF COLD AIR AND WILL CAUSE SOME LAKE EFFECT SNOW SHOWERS. HOW MUCH SNOW IN THE SNOW BELT IS STILL A QUESTION AND LATER FORECASTS WILL HAVE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KIELTYKA
The Cleveland radar (KCLE), 124 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28893.